Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking mezetol for epilepsy. Can graying hair be a side effect of this ?

hi doctor , my brother has been diagnosed with epilepsy in march 2010,he was then 13 years old.after six months we started the medication after trying homeopathy and when one seizure occured to him..he is fine now the doctor is supervising his dose of mezetol.but latest is what we have discovered that he is gaining weight and a few grey hair ,,1 grey eye lash it because of the disease? what precautions do u suggest? will he be fine when he becomes an adult? please answer asap.
Asked On : Fri, 18 Mar 2011
Answers:  4 Views:  208
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Thanks for using Healthcaremagic. Mazetol (carbamazepine) does not cause any of the problems you mentioned above. It is one of the best drugs for epilepsy. White eyelashes may be due to number of causes like Blepharitis, Vitiligi, aging and so on. Consult Ophthalmologist and Dermatologist for evaluation. Bye
Answered: Sat, 16 Apr 2011
I find this answer helpful
Psychiatrist Dr. Manish Kumar's  Response
The problems u have mentioned is not b'cos of mazetol except for the wt gain and so the medicine should be continued. He needs proper evaluation from some endocrinologist for other problems.
Answered: Mon, 21 Mar 2011
I find this answer helpful
Nephrologist Dr. Rakesh Madhyastha's  Response
Its neither because of the disease nor due to the drug. Get him evaluated again by an endocrinologist
Answered: Sat, 19 Mar 2011
I find this answer helpful
Ayurveda Specialist Dr. Ram Mani Bhandari's  Response
welcome to healthcaremagic
There is nothing to worry , its neither due to drugs, if you feel improving with the dose please continue. There is better treatment of epilepsy in Ayurveda also
Take care
Answered: Sat, 19 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor